Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 46, NWS El Paso, TX

May 16, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 16, 2011, 11:56 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 17, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2011, 11:56 AM MDT (17:56 UTC)
In effect from
May 17, 2011, 12:00 PM MDT
Expired
May 17, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5085 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WWUS84 KEPZ 161756
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1156 AM MDT MON MAY 16 2011

...EXTREMELY CRITICAL FIRE CONDITIONS TUESDAY...

AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
SLOWLY ACROSS THE INTERMOUNTAIN WEST AND INTO THE CENTRAL AND
SOUTHERN ROCKIES OVER THE NEXT SEVERAL DAYS. AS THE CORE OF THE
SYSTEM PASSES BY TO THE NORTH...20 FT WINDS WILL INCREASE ACROSS
THE AREA TUESDAY AND WEDNESDAY. THE EXTREMELY DRY CONDITIONS
ACROSS OUR AREA AND THE INCREASE IN WINDS WILL RESULT IN
DEVELOPMENT OF EXTREMELY CRITICAL FIRE CONDITIONS ON TUESDAY.

NMZ111>113-TXZ055-056-171400-
/O.UPG.KEPZ.FW.A.0041.110517T1800Z-110518T0300Z/
/O.NEW.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/
/O.NEW.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1156 AM MDT MON MAY 16 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056...111...112 AND 113...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONES 55 AND 56...EL PASO AND HUDSPETH 
  COUNTIES. 

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-171400-
/O.UPG.KEPZ.FW.A.0041.110517T1800Z-110518T0300Z/
/O.NEW.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/
SOUTHWEST MOUNTAINS-
1156 AM MDT MON MAY 16 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT TUESDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND
  GILA WILDERNESS AREA.

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
087 
WWUS84 KEPZ 171233
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
633 AM MDT TUE MAY 17 2011

...EXTREMELY CRITICAL FIRE CONDITIONS TODAY...

A STRONG UPPER LEVEL LOW MOVING SLOWLY ACROSS THE GREAT BASIN
INTO THE CENTRAL AND SOUTHERN ROCKIES...COMBINED WITH A SURFACE
TROUGH DEVELOPING OVER EASTERN NEW MEXICO...WILL BRING STRONG 
WINDS THE NEXT FEW DAYS. 20 FT WINDS WILL INCREASE ACROSS THE 
AREA TODAY AND CONTINUE INTO AT LEAST THURSDAY. THE STRONG
WINDS AND VERY DRY CONDITIONS ACROSS OUR AREA WILL CAUSE EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS TODAY AND OVER MUCH OF THE AREA
AGAIN ON WEDNESDAY. HOWEVER...COLD AIR ALOFT ASSOCIATED WITH THIS
SYSTEM MAY BE SUFFICIENT TO PRODUCE ISOLATED SHOWERS AND HIGHER
HUMIDITY LATE WEDNESDAY INTO THURSDAY...MAINLY FROM THE GILA
ACROSS SIERRA COUNTY AND INTO THE SACRAMENTO MOUNTAINS.

NMZ111>113-TXZ055-056-172045-
/O.CON.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/
/O.CON.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
633 AM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 055...056...111...112 AND 113... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...111...112 AND 113...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONES 55 AND 56...EL PASO AND
  HUDSPETH COUNTIES.

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-172045-
/O.CON.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/
SOUTHWEST MOUNTAINS-
633 AM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 110...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND 
  GILA WILDERNESS AREA. 

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
367 
WWUS84 KEPZ 171845
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1245 PM MDT TUE MAY 17 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY...

A STRONG UPPER LEVEL LOW MOVING SLOWLY ACROSS THE GREAT BASIN
INTO THE CENTRAL AND SOUTHERN ROCKIES...COMBINED WITH A SURFACE
TROUGH DEVELOPING OVER EASTERN NEW MEXICO...WILL BRING STRONG
WINDS THE NEXT FEW DAYS. 20 FT WINDS WILL INCREASE ACROSS THE
AREA TODAY AND CONTINUE INTO AT LEAST THURSDAY. THE STRONG WINDS
AND VERY DRY CONDITIONS ACROSS OUR AREA WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EVENING...AND
OVER MUCH OF THE AREA AGAIN ON WEDNESDAY. HOWEVER...COLD AIR ALOFT
ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT TO PRODUCE ISOLATED
SHOWERS AND HIGHER HUMIDITY WEDNESDAY AFTERNOON IN THE GILA REGION
AND HIGHER HUMIDITY AT ELEVATIONS ABOVE 6000 FT IN THE SACRAMENTO
MOUNTAINS. COOLER TEMPERATURES AND SLIGHTLY HIGHER DEWPOINTS MAY
KEEP HUMIDITY ABOVE 15 PERCENT FOR THURSDAY AFTERNOON.

NMZ111>113-TXZ055-056-181400-
/O.UPG.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/
/O.NEW.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/
/O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1245 PM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056...111...112 AND 113... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND
  SACRAMENTO MOUNTAINS BELOW 6000 FT ELEVATION. FIRE WEATHER ZONES
  55 AND 56...EL PASO AND HUDSPETH COUNTIES.

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-180300-
/O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/
SOUTHWEST MOUNTAINS-
1245 PM MDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND 
  GILA WILDERNESS AREA. 

* WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE 
  DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 4:09 AM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, May 16, 4:09 AM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
409 AM MDT MON MAY 16 2011

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE INTO THE
SOUTHERN ROCKY MOUNTAINS THE NEXT SEVERAL DAYS. AS A RESULT IT
WILL BE BREEZY TO WINDY TODAY WITH WINDY CONDITIONS EXPECTED
TUESDAY THROUGH THURSDAY. SOME AREAS OF BLOWING DUST WILL ALSO
OCCUR. TEMPERATURES WILL BECOME A LITTLE COOLER BY THURSDAY AFTER
A COLD FRONT MOVES ACROSS THE REGION.

&&

.DISCUSSION...
LATEST DATA AND MODEL SOLUTIONS IN GENERAL AGREEMENT IN INDICATING
A PROLONGED PERIOD OF WINDY WEATHER WILL OCCUR ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS.

OMEGA BLOCKING PATTERN WILL RESULT IN COMPLEX UPPER TROUGH MOVING
ONLY VERY SLOWLY ACROSS THE WESTERN U.S. THE NEXT SEVERAL DAYS.
PRIMARY TROUGH AXIS WILL DRIFT SLOWLY INTO CALIFORNIA TODAY WITH
FIST VORT AXIS SWINGING ACROSS GREAT BASIN AND CENTRAL ROCKIES
THROUGH TUESDAY. HOWEVER MAIN UPPER LOW WILL LAG TO THE WEST WITH
CIRCULATION CENTER LOCATED OVER NEVADA BY WEDNESDAY. IN RESPONSE
TO THESE TRENDS ALOFT SURFACE LEE TROUGH WILL DEVELOP OVER EASTERN
COLORADO TODAY WITH LEE CYCLONE ESTABLISHED NEAR EASTERN NEW
MEXICO-COLORADO BORDER AREA BY WEDNESDAY. LOW AND MID LEVEL
GRADIENTS WILL THEREFORE STRENGTHEN TODAY THROUGH WEDNESDAY WITH
WINDS APPROACHING ADVISORY LEVELS TUESDAY AND POSSIBLE APPROACHING
WARNING CRITERIA WEDNESDAY.

PRIMARY TROUGH AXIS SHOULD ENTER ARIZONA ON WEDNESDAY AND PROGRESS
INTO NEW MEXICO WEDNESDAY NIGHT AND THURSDAY SUSTAINING STRONG
WINDS. WESTERLY WIND COMPONENT AND CONTINENTAL TRAJECTORIES WILL
INHIBIT MOISTURE ADVECTION BUT STRONG DPVA AND ASSOCIATED UPWARD
FORCING MAY BE SUFFICIENT TO PRODUCE ISOLATED LIGHT PRECIP OVER
SOUTHWEST NEW MEXICO WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...MAINLY OVER THE GILAS. AN ASSOCIATED COLD FRONT WILL ALSO
MOVE ACROSS THE CWA LATE WEDNESDAY AND THURSDAY LOWERING
TEMPERATURES AROUND 10 DEGREES. AGAIN DUE TO THE OMEGA BLOCK THE
UPPER LOW WILL ONLY MOVE SLOWLY INTO COLORADO WITH SECONDARY
TROUGH AXIS SWINGING ACROSS NEW MEXICO ON FRIDAY. THIS WILL KEEP
WINDS IN THE BREEZY TO WINDY CATEGORY INTO THE WEEKEND AS
PRONOUNCED LEE SURFACE TROUGHING WILL PERSIST TO THE EAST.

&&

.AVIATION...VALID 15/12Z-16/12Z
A DEVELOPING LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS THIS AFTERNOON WITH WIND GUSTS AROUND 35 MPH. WINDS
WILL INCREASE ON TUESDAY WITH WEST TO SOUTHWEST WINDS GUSTING TO
AROUND 45 MPH. OTHERWISE MOSTLY VFR CONDITIONS EXPECTED EXCEPT FOR
ISOLATED AREAS OF IFR VISIBILITIES IN BLOWING DUST ON TUESDAY
AFTERNOON.

&&

.FIRE WEATHER...
UNSEASONABLY DEEP UPPER TROUGH WILL ENTER THE WEST COAST TODAY
WITH SYSTEM MOVING SLOWLY ACROSS CALIFORNIA INTO THE GREAT BASIN
TUESDAY AND WEDNESDAY. CONCURRENTLY A SURFACE LOW WILL DEEPEN IN
THE VICINITY OF THE EASTERN NEW MEXICO-COLORADO BORDER AREA. THESE
TRENDS WILL BRING BREEZY TO WINDY CONDITIONS TODAY WITH WINDY
WEATHER LIKELY TUESDAY THROUGH THURSDAY. WEST TO SOUTHWEST WINDS
WILL GUST AROUND 35 MPH TODAY WITH GUSTS EXCEEDING 40 MPH TUESDAY
THROUGH THURSDAY. WIND GUSTS TO 60 MPH WILL BE POSSIBLE WEDNESDAY
AFTERNOON. MINIMUM AFTERNOON HUMIDITIES WILL BE FROM 5 TO 15
PERCENT TODAY AND TUESDAY WITH RED FLAG CONDITIONS THEREFORE
EXPECTED. AFTERNOON HUMIDITIES WILL BE AROUND 15 TO 25 PERCENT
WEDNESDAY AND THURSDAY WITH CONDITIONS APPROACHING RED FLAG. THE
WEATHER WILL REMAIN DRY EXCEPT FOR ISOLATED LIGHT RAIN SHOWERS
OVER SOUTHWESTERN NEW MEXICO ON WEDNESDAY AND WEDNESDAY
NIGHT...MAINLY OVER THE MOUNTAINS. A COLD FRONT WILL ALSO LOWER
TEMPERATURES AROUND 10 DEGREES ON THURSDAY. BREEZY TO WINDY ON
FRIDAY AS THE UPPER TROUGH MOVES ACROSS THE SOUTHERN ROCKIES. DUE
TO THE LACK OF RAINFALL THE FIRE DANGER SHOULD REMAIN VERY HIGH TO
EXTREME MOST AREAS THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  66  89  65  85 /   0   0   0   0   0
SIERRA BLANCA TX        88  62  88  61  87 /   0   0   0   0   0
LAS CRUCES              88  62  87  61  83 /   0   0   0   0   0
ALAMOGORDO              85  58  85  57  81 /   0   0   0   0   0
CLOUDCROFT              64  45  66  44  59 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   84  57  83  56  78 /   0   0   0   0   0
SILVER CITY             76  49  77  48  69 /   0   0   0   0  10
DEMING                  85  57  85  56  80 /   0   0   0   0   0
LORDSBURG               86  55  84  54  80 /   0   0   0   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, May 16, 4:32 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
432 AM MDT MON MAY 16 2011

NMZ022>025-030>032-TXZ055-056-171200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
432 AM MDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

BREEZY TO WINDY TODAY WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND
35 MPH OVER SOME AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH A SURFACE LOW
PRESSURE SYSTEM TO THE NORTHEAST TO BRING WINDY CONDITIONS TUESDAY
THROUGH THURSDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON
WHEN WEST TO SOUTHWEST WINDS WILL GUST FROM 50 TO 60 MPH WITH
STRONGEST WINDS ALONG THE EASTERN SLOPES. WIND GUSTS AROUND 40 MPH
ARE EXPECTED TUESDAY AND THURSDAY AFTERNOONS.

WINDS ON WEDNESDAY AFTERNOON MAY HAVE SUFFICIENT STRENGTH TO CAUSE
PROPERTY DAMAGE. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A
MILE OVER ISOLATED LOCATIONS.

BREEZY TO WINDY CONDITIONS WILL PERSIST FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT
PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:56 AM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more25 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.